Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

August 7, 2018Washington County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 7, 2018, 6:02 PM CDT for Washington County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 6:02 PM CDT (23:02 UTC)
Expired
Aug 7, 2018, 6:45 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Washington County, AL

The radar

The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WWUS84 KMOB 072302
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
602 PM CDT TUE AUG 7 2018
 
ALZ052-072345-
Washington AL-
602 PM CDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON COUNTY UNTIL 645 PM CDT...

At 602 PM CDT, the strong thunderstorm was located 4 miles east of
Chatom, moving south at 15 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Chatom, Saint Stephens and Millry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8808 3166 8809 3163 8808 3162 8807
      3160 8808 3159 8807 3158 8805 3142 8803
      3141 8834 3170 8839 3170 8809
TIME...MOT...LOC 2302Z 010DEG 12KT 3146 8818 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:01 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 7, 4:01 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
401 PM CDT Tue Aug 7 2018

.NEAR TERM /Now Through Wednesday/...Scattered showers and
thunderstorms will continue to develop this afternoon and early
this evening generally ahead and along a weak inverted trof
generally located from north GA to the north central gulf coast
combined with a weak seabreeze circulation progged to shift inland
and move northward later this afternoon. With this better forcing
near the surface and aloft combined with decent instability and
lapse rates in the boundary layer, depicted by the latest hi res
model soundings across the region this afternoon, believe a few
strong thunderstorms could be possible, accompanied with gusty
straightline winds, possible from 35 to 45 mph, frequent cloud
ground lightning and periods of very heavy rain possible leading
to some minor flooding mostly in urban areas. Thunderstorms will
continue to move slowly to the west and northwest through this
evening weakening slowly afternoon sunset later this evening. For
late tonight skies will be partly cloudy to mostly clear with
isolated showers and thunderstorms redeveloping offshore and near
the coast overnight and early Wed. For wed the weak inverted trof
generally in the mid levels will move further west in response to
high pressure aloft approaching from the east. With this pattern
expect less coverage of showers and thunderstorms during the day
on Wed especially to the east compared to today with the best
coverage occurring over inland areas generally over the western
half of the forecast area during the late afternoon and early
evening hours. Movement will continue to be to the west at 10
knots or less. with the better forcing moving off to the west on
Wed the threat for stronger convection should be lower compared to
today.

Temperatures will continue to be near of slightly above seasonal
norms through Wed with lows tonight ranging from the lower to middle
70s for most inland areas and the upper 70s to near 80 along the
immediate coast. Highs Wed will range from the lower to middle 90s
for most inland areas and the upper 80s to near 90 along immediate
coast. 32/ee

.SHORT TERM /Wednesday night Through Friday night/...A medium-
amplified upper level trough will extend from the Great Lakes
region to the Texas/Oklahoma border Wednesday evening. The
southern portion of this trough will dig south-southeastward,
reaching the lower Mississippi River region by Friday evening. A
surface ridge of high pressure extending from the western Atlantic
across the Gulf of Mexico will remain, keeping a mainly light
southwesterly surface wind across the forecast area through the
short term. Also, with the approach of the upper trough, a deep
southwest wind flow will keep precipitable water values around
2.0 inches.

The isolated to low-end scattered showers and thunderstorms
Wednesday will dissipate rather quickly by evening, so kept the
entire forecast area rain-free Wednesday night. The combination
of decreasing stability on Thursday and Friday, upper level
impulses east of the trough passing overhead and with a seabreeze
pushing inland each day, scattered showers and thunderstorms are
forecast Thursday afternoon and numerous to definite showers and
thunderstorms are forecast throughout the entire day Friday. A few
of the stronger storms could have gusty winds up to 45 mph,
frequent lightning and heavy downpours. /22

.LONG TERM /Saturday Through Tuesday/...Heading into the first half
of the weekend, mid level ridge to the south and broad long wave
trof extending southward from the Great Lakes keeps a potentially
active westerly flow aloft in place over the central Gulf coast.
Showers and storms likely Saturday. Sunday and Monday, forecasters
continue to see some differences in the 07.00Z geo-potential
height fields between the operational GFS and ECMWF. The GFS shows
a slightly faster eastward progression and more bullish deep trof
moving east across the OH River Valley/Appalachians and southeast
Sunday and Monday. In the other camp, the ECMWF maintains more
deep layer ridging over the Gulf to the south of its trof solution.
Considering the model differences, will maintain a mid range
chance of daily showers/storms late in the medium range. /10

&&

.MARINE...High pressure will continue over the north central gulf
through the week, leading to mostly a light southwest to westerly
wind flow over the marine area through Sat. Seas will range from 1
to 2 feet but locally higher near isolated to scattered
thunderstorms through the week. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  92  73  92  74  91  73  91 /  20  20  10  30  30  80  50  60
Pensacola   76  91  76  90  76  90  76  89 /  20  30  10  30  30  70  50  60
Destin      78  89  78  88  79  87  77  87 /  20  30  10  30  30  70  40  50
Evergreen   74  94  73  92  74  90  72  90 /  20  30  10  40  30  80  50  60
Waynesboro  72  92  72  91  72  89  72  89 /  20  30  10  40  50  80  50  60
Camden      74  94  73  92  74  90  72  90 /  20  40  10  40  50  80  50  50
Crestview   74  93  73  92  74  90  73  90 /  20  20  10  40  20  70  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 7, 4:02 AM CDT, 14 hours before
Hazardous Weather Outlook
National Weather Service Mobile AL
402 AM CDT Tue Aug 7 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-080915-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
402 AM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents along the beaches of
Alabama and the northwest Florida panhandle.

Heat index values around 105 are expected this afternoon, with
localized higher values possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat index values of 100 to 105 are expected Wednesday and
Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-080915-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
402 AM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

In the hours before

Local storm report, Aug 7, 3:43 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
343 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     MARINE TSTM WIND 3 NE HOLLINGERS ISLAND  30.58N 88.07W
08/07/2018  M47 MPH          MOBILE             AL   MESONET

            WEATHERFLOW MESONET STATION AT BUCCANEER
            YACHT CLUB (XBUC, 3 NE HOLLINGERS ISLAND)
            MEASURED A MARINE WIND GUST OF 47MPH.

&&

MB
Local storm report, Aug 7, 3:45 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     MARINE TSTM WIND MOBILE DOWNTOWN AIRPORT 30.63N 88.07W
08/07/2018  M41 MPH          MOBILE             AL   ASOS

            ASOS SITE AT MOBILE DOWNTOWN AIRPORT (BFM)
            MEASURED A WIND GUST OF 41MPH.

&&

MB
Special weather statement, Aug 7, 5:02 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
502 PM CDT TUE AUG 7 2018

ALZ053-055-072245-
Clarke AL-Monroe AL-
502 PM CDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE AND EAST CENTRAL CLARKE COUNTIES UNTIL 545 PM
CDT...

At 501 PM CDT, the strong thunderstorm was located 5 miles southeast
of Whatley, or 10 miles southeast of Grove Hill, moving south at 10
mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Whatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3169 8784 3170 8750 3145 8749 3141 8760
      3147 8783
TIME...MOT...LOC 2201Z 344DEG 7KT 3159 8766
Special weather statement, Aug 7, 5:05 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT TUE AUG 7 2018

MSZ078-072245-
Stone MS-
505 PM CDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
STONE COUNTY UNTIL 545 PM CDT...

At 505 PM CDT, the strong thunderstorm was located over McHenry, or 9
miles south of Wiggins, moving north at 10 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8934 3086 8904 3068 8905 3068 8924
      3065 8924 3065 8934
TIME...MOT...LOC 2205Z 160DEG 8KT 3072 8912
Special weather statement, Aug 7, 5:41 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
541 PM CDT TUE AUG 7 2018

ALZ052-053-072315-
Clarke AL-Washington AL-
541 PM CDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON AND WEST CENTRAL CLARKE COUNTIES UNTIL 615 PM
CDT...

At 541 PM CDT, the strong thunderstorm was located 6 miles north of
Saint Stephens, or 12 miles northwest of Jackson. This storm was
nearly stationary.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Saint Stephens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3170 8812 3170 8795 3152 8797 3156 8815
TIME...MOT...LOC 2241Z 329DEG 0KT 3164 8805
Special weather statement, Aug 7, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
602 PM CDT TUE AUG 7 2018

ALZ052-072345-
Washington AL-
602 PM CDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON COUNTY UNTIL 645 PM CDT...

At 602 PM CDT, the strong thunderstorm was located 4 miles east of
Chatom, moving south at 15 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Chatom, Saint Stephens and Millry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8808 3166 8809 3163 8808 3162 8807
      3160 8808 3159 8807 3158 8805 3142 8803
      3141 8834 3170 8839 3170 8809
TIME...MOT...LOC 2302Z 010DEG 12KT 3146 8818

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:05 PM CDTSpecial Weather StatementMOBButler25 min
Aug 6, 8:47 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington118 min
Aug 6, 8:48 PM CDTSpecial Weather StatementMOBConecuh42 min
Aug 6, 9:49 PM CDTAreal Flood AdvisoryMOBConecuh, Monroe116 min
Aug 7, 12:18 AM CDTSpecial Marine WarningMOB87 min
Aug 7, 6:49 AM CDTSpecial Weather StatementMOBCovington26 min
Aug 7, 7:08 AM CDTSpecial Weather StatementMOBCovington37 min
Aug 7, 7:28 AM CDTSpecial Marine WarningMOB92 min
Aug 7, 2:56 PM CDTSpecial Marine WarningMOB64 min
Aug 7, 5:02 PM CDTSpecial Weather StatementMOBClarke43 min
Aug 7, 5:41 PM CDTSpecial Weather StatementMOBClarke34 min
Aug 6, 7:03 PM CDTSevere Thunderstorm WarningMOBOkaloosa32 min
Aug 6, 7:44 PM CDTSpecial Weather StatementMOBSanta Rosa31 min
Aug 7, 5:05 PM CDTSpecial Weather StatementMOBStone40 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.